The Cellar

The Cellar (http://cellar.org/index.php)
-   Nothingland (http://cellar.org/forumdisplay.php?f=36)
-   -   What's bumming your stone today? (http://cellar.org/showthread.php?t=18359)

Lola Bunny 10-10-2013 12:25 AM

Frustration of a trapped person is huge and bottling it can really wear a person down. Although a person knows having a rage fit is wrong, he can't control it. But the cup has thrice overflown its limit, so steam sometimes come out in order for the person to stay sane.

limegreenc 10-10-2013 09:53 PM

:flower:Say what you mean. Mean what you say and perhaps the hardest- Don't be mean when you say it.

orthodoc 12-18-2013 10:49 PM

Nasty joint pain in fingers, knuckles, and elbows, sharp and lancinating followed by an ache like you just shut the car door on your hand ... ow. OW.

Arimidex does this 'severely' to 1 in 5 women who take it, and 'moderately' to another 1 in 5. I've been hoping to be one of the lucky other 3, but it seems my luck is doing its usual thing. (This is the reason I rarely buy lottery tickets. I'm the Primrose Everdeen of unlucky draws.) On the upside, I have very few hot flashes with Arimidex. I've actually felt chilly, even cold!! since being on it. And the blast furnace only flashes over once or twice a day.

I'll give it another week or two. I can always go back on tamoxifen if it gets too bad, but Arimidex is better at preventing recurrence.

glatt 12-19-2013 08:23 AM

Ouch. And you'd be taking this forever? Or just for a few months/years?

orthodoc 12-19-2013 10:51 AM

At least ten years. By then they'll probably have decided it has to be forever. :(

Either one is a nasty prospect over ten years. Tamoxifen doesn't work as well and raises my risk of blood clots, cataracts, and retinopathy (uncommon but as I say, I'm the Primrose Everdeen of side effects). Both cause hot flashes and joint pain, although for me the tamoxifen is crazy for hot flashes and the Arimidex looks bad for joint pain.* Arimidex contributes to osteoporosis; tamoxifen doesn't. Both may cause hair thinning/loss (oh, joy! - although that hasn't happened after 6 months of tamoxifen).

If I could reduce my risk of recurrence to a comparable degree using soy, I'd do it and take neither med. There are a couple of studies out of China suggesting that women with high soy intake get no further benefit from tamoxifen, but there are uncontrolled factors like previous diet and soy intake ... it's not clear that those results would translate to North American women.

*eta - 'looks bad' is an understatement - couldn't sleep last night, woke this morning feeling like I've been trampled by a horse. Now my shoulders, back, knees, and feet ache as well. Aleve in prescription doses doesn't touch it. I suspect the decision is being made for me - the question will be whether to continue tamoxifen with its various risks.

xoxoxoBruce 12-28-2013 03:15 AM

On the bright side, in 10 years it will probably be recalled and/or replaced with some kinder gentler substitute.

orthodoc 12-29-2013 12:23 AM

I hope that will be the case, Bruce.

xoxoxoBruce 12-29-2013 07:10 AM

At the rate they've been coming out with new drugs that do the same thing as several others already on the market, there's a pretty good chance.
I'd assume the odds of any replacement being more compatible with your personal chemistry should be 50%, buts that's just odds. Someone steeped in chemistry might think the odds don't apply to drugs.

orthodoc 12-29-2013 03:14 PM

Strangely, the joint pain issue is intermittent. It disappeared for several days, then came back for 48 hours a couple days ago. It's very nasty when it's present. Now I'll have to wait and see what sort of pattern it follows and whether it'll be infrequent enough to be worth staying on.

footfootfoot 12-29-2013 03:49 PM

Do joints ease your pain?

orthodoc 12-29-2013 07:30 PM

Hahaha I have no idea. Maybe I could make an argument for joints to help my joints.

fargon 12-30-2013 06:31 PM

I dropped my Seattle Space Needle ash tray (the one that I put my weed in) and it broke. WAAAAAH!

BigV 12-31-2013 01:25 PM

Quote:

Originally Posted by fargon (Post 887719)
I dropped my Seattle Space Needle ash tray (the one that I put my weed in) and it broke. WAAAAAH!

Sadface

Lamplighter 12-31-2013 03:44 PM

Quote:

Originally Posted by fargon (Post 887719)
I dropped my Seattle Space Needle ash tray (the one that I put my weed in) and it broke. WAAAAAH!

By this time, so did most everyone that ever had one. :right:

infinite monkey 01-07-2014 10:07 AM

Can I whine for a minute?

I'm so freaking tired of everything. I don't know to what I should attribute this feeling. Of course, with my diagnosis of major depressive disorder, it seems obvious. But I'm taking the medications.

I'm feeling useless because I'm not working. I'm not dealing with the loss of my mom, not very well, anyway. I can't stand myself. I can't stand being alone all the time (and at the same time I like 'alone' time.) I 'need' but I can't ask. It feels like everything is falling down around me. And just me. Yeah, I KNOW other people have problems. Not one of us is immune., and probably a lot of people feel the way I do. I know it could be so much worse. I know in my heart that I am not alone in these feelings. But I used to have moments of clarity. Moments when I liked myself, felt like I had something to offer.

I realize it's mostly the depression talking. It's only been a little over a week I lost my mom. Do you think spring will bring a renewal of hope?

I'm not suicidal. I want to live. I wouldn't hurt my family like that. But my gawd I wish I saw some sort of light ahead. I always have said that you never know what can happen, from day to day. But day after day goes by and I feel like nothing will ever change. Everything, I mean EVERYTHING, seems like a giant chore.

Well, thanks for listening. Maybe it'll help just talking about it. More likely: I'll kick myself for putting myself out there like this.


All times are GMT -5. The time now is 05:15 AM.

Powered by: vBulletin Version 3.8.1
Copyright ©2000 - 2022, Jelsoft Enterprises Ltd.